Discussions that mention toprol

High & Low Blood Pressure board


Well I had to go on Prednisone for 7 days for severe bronchitis - that was over 10 days ago - and my B/P and heartrate are INSANE... I feel AWFUL and am having daily headaches and head pressure - it is horrible.

I heard that it can take 4 to 6 weeks to get a weeks worth of oral steroids out of your system??

I am going to see my Dr. this week to try and get some help with this... I was on Toprol and could not tolerate the side effects so I am to switch to a diuretic or a CCB .....

I hope you feel better SOON....

Vanessa
Wow Beth - months??? I had no idea or would have tried not to take it. I had never taken it before and was VERY hesitant because I had heard of the negative effects on HBP..... I was right to be concerned - as it has messed up all my progress in coming off the Toprol and using diet, etc. to control my B/P - I was doing GREAT and now I am worse than before.

Pounding slamming heart off and on - head pressure and headaches, pains in my legs and cramping, blurry vision, dizziness, just to name a FEW - hot flashes, sweating - it is INSANE.

I was even on a 'tapered dose' which is supposed to be easier on the body - guess not in my case.

I will monitor myself very closely - thanks Beth - and for the Potassium tip - had no idea it depleted the body of this - gosh. I have been drinking A LOT of water and eating a super health diet to try and get my body back on track - and getting lots of rest.

I hope its NEGATIVE effect on my B/P starts to go away soon.

Thanks again!

Vanessa